# SDR SIMA200835401

- Difficulty date: December 17, 2008
- Submitted: December 19, 2008
- Operation: Air carrier
- Aircraft: N717AE
- Make and model: Emb EMB-135LR
- Aircraft serial: 145272
- Engine: Rroyce AE3007A13
- Engine time: 179,908 hours, 8,008 cycles
- System (JASC): 7421 · Spark Plug/Igniter
- Part: Igniter
- Condition: Damaged
- Location: Nr 1 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: A
- Precautionary procedure: A

## Discrepancy

ON TAKEOFF CREW REPORTED AIRCRAFT YAWED TO THE RIGHT AND THEN ON THE CLIMB, RIGHT ENGINE ITT WAS FLUXING/SPIKING ANY WHERE FROM 800 TO 838.  BOTH PACKS WERE RUNNING AND ONLY AFTER RETARDING POWER, (N1 65) THE PACKS HAD TO BE RESET A FEW TIMES AFTER POWER WAS RETARDED BUT WERE NEVER TURNED OFF.  WHEN CREW WAS TURNED OVER FROM TOWER TO DEPARTURES THEY WERE TOLD THERE WAS FLAMES COMING OUT OF THE NR 1 ENGINE ON TAKEOFF.  CREW DECLARED AND EMERGENCY AND RETURNED SAFELY TO DTW.  AIRCRAFT REMOVED FROM SERVICE.  UPON REMOVAL THE TOP AND BOTTOM IGNITER WAS FOUND TO BE SEVERELY ERODED AT ITS TIP WITH EVIDENCE OF FROTTAGE.  THE BOTTOM IGNITER HAD A MUSHROOM SHAPE, WHICH EXPLAINS THE JAMMING CONDITION.  AC RETURNED.
